Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 28, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 26, 2012, 8:50 AM MDT for 7 counties in Idaho. It took effect at Aug 26, 2012, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2012, 8:50 AM MDT (14:50 UTC)
- In effect from
- Aug 26, 2012, 12:00 PM MDT
- Expired
- Aug 26, 2012, 11:06 PM MDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3826 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WWUS85 KBOI 261450 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 850 AM MDT SUN AUG 26 2012 ...RED FLAG WARNING TODAY FOR SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING FOR ALL FIRE WEATHER ZONES IN OUR DISTRICT... .COPIOUS MOISTURE AND INSTABILITY IN THE MID LEVELS OF THE ATOMOSPHERE WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING AS A SERIES OF WEAK SHORTWAVE TROUGHS MOVE THROUGH FROM SOUTHWEST TO NORTHEAST. THESE STORMS WILL BE ACCOMPANIED BY GUSTY WINDS AS HIGH AS 50 MPH. IDZ400>404-408-418-419-ORZ636-637-270600- /O.NEW.KBOI.FW.W.0028.120826T1800Z-120827T0600Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST- EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY- WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 850 AM MDT SUN AUG 26 2012 /750 AM PDT SUN AUG 26 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...404...408...418...419...636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. * THUNDERSTORMS...SCATTERED * OUTFLOW WINDS...40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
1 follow-up statement
847 WWUS85 KBOI 270506 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1106 PM MDT SUN AUG 26 2012 ...RED FLAG WARNING CANCELLED... .THUNDERSTORMS HAVE MOVED OUT OF THE DISTRICT AS OF 11PM MDT...THEREFORE THE RED FLAG WARNING HAS BEEN CAN CELLED. IDZ400>404-408-418-419-ORZ636-637-270615- /O.CAN.KBOI.FW.W.0028.000000T0000Z-120827T0600Z/ NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST- EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY- WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 1106 PM MDT SUN AUG 26 2012 /1006 PM PDT SUN AUG 26 2012/ ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...404...408...418...419...636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 3:24 AM MDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 3:24 AM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 324 AM MDT SUN AUG 26 2012 .SHORT TERM...MONSOON MOISTURE IN NERN NEVADA MOVING INTO SCENTRAL IDAHO THIS MORNING WILL CONTINUE NEWD INTO CENTRAL IDAHO THIS AFTERNOON. LIGHTNING AT 08Z IN ERN NEVADA SHOWS CONVECTIVE POTENTIAL FOR OUR ERN ZONES LATER TODAY. WE PUT SLIGHT CHANCE OF THUNDERSTORMS WHERE NAM HAS AT LEAST -2 LIFTED INDEX AND 100 J/KG CAPE...AND A BETTER CHANCE WHERE NAM HAS -3 OR LOWER LIFTED INDEX. SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT IN CENTRAL IDAHO. OREGON ZONES WILL BE OUT OF IT EXCEPT FOR A SLIGHT CHANCE IN THE SERN CORNER OF MALHEUR COUNTY THIS AFTERNOON. CONTINUED HOT TODAY AND AGAIN MONDAY WITH SURFACE THERMAL PRESSURE TROUGH REMAINING NEAR THE IDAHO/OREGON BORDER. LIGHT EASTERLY WINDS INTO THE SURFACE TROUGH WILL KEEP WRN IDAHO SMOKY THROUGH MONDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS REMAIN CONSISTENT BRINGING A WEST COAST TROUGH INLAND TUESDAY NIGHT AND ACROSS SOUTHEAST OREGON AND IDAHO WEDNESDAY AND WEDNESDAY NIGHT. LOOKS LIKE IT WILL BE A DRY COLD FRONT PASSAGE ON WEDNESDAY WITH TEMPERATURES COOLING TO NEAR NORMAL LEVELS WEDNESDAY AND THURSDAY. MODELS MAINTAIN SOME FORM OF TROUGHING ALONG THE WEST COAST LATE IN THE WEEK WITH LIGHT TO MODERATE SOUTH-SOUTHWEST FLOW ALOFT. TEMPERATURES GRADUALLY TREND UP IN THE LATE PERIODS WITH HINTS THAT SOME MOISTURE MAY GET PULLED INTO THE AREA FROM THE SOUTH NEXT WEEKEND BUT WILL KEEP THE FORECAST DRY AT THIS POINT. && .AVIATION...WILDFIRE SMOKE WILL CONTINUE TO PRODUCE AREAS OF MVFR TO IFR VISIBILITIES ACROSS PORTIONS OF SOUTHWEST IDAHO TODAY AND TONIGHT...ESPECIALLY THE TREASURE VALLEY AND BOISE MOUNTAINS. OTHERWISE...VFR CONDITIONS EXPECTED WITH INCREASING MID CLOUDS. ISOLATED SHOWERS NEAR THE NEVADA BORDER THIS MORNING...THEN ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON GENERALLY EAST OF A LINE FROM KMYL TO KBOI TO KREO. LIGHT SLOPE AND VALLEY WINDS EXPECTED TODAY EXCEPT GUSTY NEAR SHOWERS. WINDS ALOFT AT 10K FEET MSL SOUTH TO SOUTHWEST AVERAGING NEAR 20 KTS. && .AIR STAGNATION...LIGHT EASTERLY SURFACE WINDS INTO THERMAL PRESSURE TROUGH ALONG THE IDAHO/OREGON BORDER WILL KEEP WESTERN IDAHO SMOKY THROUGH MONDAY. WORST CONDITIONS WILL BE MID-MORNING HOURS AFTER DRAINAGE WINDS DURING THE NIGHT HAVE CARRIED SMOKE WESTWARD. SLIGHTLY BETTER CONDITIONS DURING THE AFTERNOON DUE TO IMPROVED MIXING. SOUTHWEST WINDS ALOFT WILL CARRY HIGH-LEVEL SMOKE FROM CALIFORNIA INTO OUR SRN AND ERN ZONES THROUGH MONDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....TL AVIATION.....TL AIR STAGNATION...LC
Hazardous weather outlook, Aug 26, 6:10 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 610 AM MDT SUN AUG 26 2012 IDZ011>016-028>030-033-ORZ061>064-271215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 610 AM MDT SUN AUG 26 2012 /510 AM PDT SUN AUG 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:12 PM MDT | Special Weather Statement | BOI | Gooding | 48 min |
| Aug 26, 5:46 PM MDT | Special Weather Statement | BOI | Twin Falls | 59 min |
Nearby
Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.